Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Mar 23, 2009, 3:15 AM CDT for 22 counties in Missouri; 9 counties in Illinois. It took effect at Mar 23, 2009, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 3:15 AM CDT (08:15 UTC)
- In effect from
- Mar 23, 2009, 12:00 PM CDT
- Expired
- Mar 23, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
All 31 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 230815 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT MON MAR 23 2009 MOZ041-047>050-232200- /O.NEW.KLSX.WI.Y.0005.090323T1700Z-090324T0000Z/ BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 315 AM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A SOUTHEAST WIND IS FORECAST TO INCREASE TO 30 MPH THIS AFTERNOON WITH FREQUENT GUSTS TO 45 MPH. THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE. && $$ CVKING
5 follow-up statements
000 WWUS73 KLSX 232010 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT MON MAR 23 2009 ILZ095-MOZ018-019-026-027-034-035-042-240000- /O.EXA.KLSX.WI.Y.0005.000000T0000Z-090324T0000Z/ ADAMS IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...MEXICO 310 PM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN STRONG AND GUSTY SOUTHEASTERLY WINDS UNTIL EARLY EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE. && $$ MOZ041-047>050-240000- /O.CON.KLSX.WI.Y.0005.000000T0000Z-090324T0000Z/ BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 310 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS HAS BEEN PRODUCING STRONG AND GUSTY SOUTHEASTERLY WINDS. THESE WINDS ARE EXPECTED TO PERSIST UNTIL EARLY EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE. && $$ GLASS
000 WWUS73 KLSX 232022 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 322 PM CDT MON MAR 23 2009 ILZ058-096>102-MOZ036-051-052-059>065-240000- /O.EXA.KLSX.WI.Y.0005.000000T0000Z-090324T0000Z/ GREENE IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-PIKE-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... BOWLING GREEN...ST CHARLES...UNION...ST LOUIS 322 PM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN STRONG AND GUSTY SOUTHEASTERLY WINDS UNTIL EARLY EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE. && $$ ILZ095-MOZ018-019-026-027-034-035-041-042-047>050-240000- /O.CON.KLSX.WI.Y.0005.000000T0000Z-090324T0000Z/ ADAMS IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...COLUMBIA...MEXICO... JEFFERSON CITY 322 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS HAS BEEN PRODUCING STRONG AND GUSTY SOUTHEASTERLY WINDS. THESE WINDS ARE EXPECTED TO PERSIST UNTIL EARLY EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE. && $$ GLASS
000 WWUS73 KLSX 232330 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 630 PM CDT MON MAR 23 2009 ILZ058-095>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065- 240100- /O.EXT.KLSX.WI.Y.0005.000000T0000Z-090324T0100Z/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 630 PM CDT MON MAR 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN STRONG AND GUSTY SOUTHEASTERLY WINDS INTO EARLY THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL DIMINISH SOME HEADING INTO LATER THIS EVENING...BUT WILL STILL BE BREEZY...WITH SPEEDS FROM 15 TO 25 MPH WITH SOME HIGHER GUSTS. THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE. && $$ TES
000 WWUS73 KLSX 232344 CCA NPWLSX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 643 PM CDT MON MAR 23 2009 ILZ058-095>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065- 240100- /O.COR.KLSX.WI.Y.0005.000000T0000Z-090324T0100Z/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 643 PM CDT MON MAR 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN STRONG AND GUSTY SOUTHEASTERLY WINDS INTO EARLY THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL DIMINISH SOME HEADING INTO LATER THIS EVENING...BUT WILL STILL BE BREEZY...WITH SPEEDS FROM 15 TO 25 MPH WITH SOME HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE. && $$ TES
000 WWUS73 KLSX 240103 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 803 PM CDT MON MAR 23 2009 ILZ058-095>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065- 240215- /O.EXP.KLSX.WI.Y.0005.000000T0000Z-090324T0100Z/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 803 PM CDT MON MAR 23 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. BREEZY CONDITIONS ARE STILL EXPECTED...WITH SOUTH WINDS FROM 15 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES...BUT THIS IS LESS THAN THE VERY WINDY CONDITIONS WE SAW EARLIER TODAY. $$ TES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Mar 22, 11:57 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 22, 11:57 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1157 PM CDT SUN MAR 22 2009 .UPDATE... /945 PM CDT SUN MAR 22 2009/ 00Z MODELS NOW COMING OUT ARE STILL IN AGREEMENT ON THE TIMING AND EXTENT OF PCPN LATE TONIGHT. WE ARE SEEING BANDS OF MID CLOUD MOVING INTO ERN MO ATTM...WITH LIGHT RADAR ECHOES THAT ARE NOT REACHING THE GROUND EXTENDING BACK INTO CNTRL MO. THE SENSIBLE WX IS STILL BACK ACROSS THE MID MO VALLEY THRU NWRN MO AND ERN NEB AND WRN IA AND EVEN THEN IS ON THE SPOTTY SIDE FOR COVERAGE. IT ALL SEEMS TO COME TOGETHER LATE TONIGHT...BY 12Z... WHERE FRONTOGENESIS...AND WAA THANKS TO DEVELOPING LO LEVEL JET... WILL CONVERGE ON CNTRL AND NERN MO AND SHOULD RESULT IN INCREASING COVERAGE AND INTENSITY OF SHRA WITH ADDITIONAL TSRA DEVELOPMENT POSSIBLE. HAVE KEPT THE EXISTING POPS FOR LATE TONIGHT BUT BACKED OFF ON THE TIMING...TRIMMING TO MORE TOWARDS DAYBREAK. CLOUDS HAVE MOVED IN QUICKER THAN ORIGINALLY THOUGHT AND HAVE EDGED MIN TEMPS UP A BIT...BUT DID SO VERY CAUTIOUSLY IN SWRN IL IN AREAS NE OF KSTL...WHERE MAX TEMPS WERE ALREADY ON THE COOL SIDE THIS AFTERNOON. TES && .DISCUSSION... /340 PM CDT SUN MAR 22 2009/ A FAIRLY ACTIVE WEATHER REGIME WILL UNFOLD ACROSS THE AREA DURING THE UPCOMING WEEK. MULTIPLE POTENTIAL EPISODES OF PCPN AND THE ASSOCIATED POPS WITH EACH EPISODE ARE THE MAIN FCST CHALLENGE FOR THIS FORECAST PACKAGE. A FEW PESKY LINGERING WAA SHOWERS WILL BE POSSIBLE EARLY THIS EVENING IN SOUTHWEST ILLINOIS...OTHERWISE ATTENTION TONIGHT WILL TURN TO EASTERN KS INTO NW MO FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS. THE MODELS ALL SHOW THAT THE SHRTWV TROF NOW EXITING THE ROCKIES WILL MIGRATE NEWD AND IN TANDEM WITH THE SLY LLJ...RESULT IN A LARGE BAND OF ELEVATED SHOWERS AND THUNDERSTORMS. THE MAIN QUESTION IS JUST HOW FAR EAST THIS WILL PUSH BEFORE 12Z MON. THE VAST MAJORITY OF THE MODEL GUIDANCE WOULD KEEP THE THREAT OF MEASURABLE PCPN TO THE WEST OF THE CWA THRU 12Z...WHICH IS A BIG CHANGE FROM THE PREVIOUS FCST PACKAGE. ONLY THE HI RES NMM WRF WOULD SUGGEST THAT THE LEADING EDGE OF THIS ACTIVITY WUD PUSH INTO CENTRAL AND NORTH CENTRAL MO BY DAYBREAK. FAVORING THIS LATER SOLUTION TO A DEGREE IS THE FACT THE SLY LLJ WILL BE STRENGTHENING...VEERING SLIGHTLY AND GAINING BREADTH...WHICH WOULD SHIFT THE LEADING EDGE OF WAA AND MCON INTO THIS AREA. AS A RESULT I HAVE KEPT SOME DECENT POPS IN THIS AREA...ALBEIT NOT AS HIGH OR EXTENSIVE. THIS BAND OF SHOWERS AND THUNDERSTORMS SHOULD LIFT ENEWD ACROSS PRIMARILY THE CORRIDOR FROM CENTRAL MO INTO WEST CENTRAL IL ON MONDAY IN CONCERT WITH THE DEVELOPMENT OF THE LLJ. AS IT DOES THE SLY LLJ COULD ALSO PROMPT SOME ADDITIONAL SWD SHRA/TSRA DEVELOPMENT ON THE FLANK. THE OTHER FEATURE THAT WILL UNFOLD ON MONDAY...AND CONT AHEAD OF THE FRONT...IS STRONG AND GUSTY SSELY WINDS. THESE WINDS COULD FLIRT WITH ADVISORY CRITERIA IN CENTRAL MO MONDAY AFTERNOON. ATTM I WILL LET THE NEXT SHIFT GET A CLOSER LOOK TO SEE IF ONE IS WARRANTED. THE MAIN ACTION WILL BEGIN TO UNFOLD LATE MONDAY AFTERNOON INTO MONDAY EVENING...WHEN STRONG LARGE SCALE FORCING ASSOCIATED WITH THE MIGRATING UPR LOW/TROF IS EXPECTED TO LEAD TO UPSCALE CONVECTIVE GROWTH AND DEVELOPMENT OF A SQUALL LINE OR SEVERAL LINEAR CLUSTERS ACROSS KS AND INTO WRN MO. THE LEADING EDGE OF THIS INITIAL ACTIVITY SHOULD BE INTO THE WRN CWA DURING THE OVERNIGHT HOURS ON MONDAY NIGHT. HOW THINGS UNFOLD ON TUESDAY IS A LITTLE UNCLEAR. THIS INITIAL LINE OR CLUSTER COULD WEAKEN OR PERSIST WHILE YET ANOTHER LINE DEVELOPS ALONG THE CDFNT IN RESPONSE TO FORCING ASSOCD WITH ANOTHER SHORTWV ROTATING THRU THE BASE OF THE MID/UPR TROF. REGARDLESS IT WILL LEAD TO A HIGH PROBABILITY OF SHOWERS AND THUNDERSTORMS THRU TUESDAY EVENING IN ADVANCE OF THE CDFNT. THE SEVERE POTENTIAL IS STILL SOMETHING WE WILL HAVE TO WATCH. THE WIND FIELDS ARE QUITE STRONG AND DEEP LAYER SHEAR IS PLENTIFUL...HOWEVER PRIND ARE THAT INSTABILITY IS A LIMITING FACTOR ATTM FOR MUCH IN THE WAY OF ORGANIZED SEVERE. THAT SAID...EVEN WITH WHAT IS FORECAST THERE WILL BE POTENTIAL FOR A FEW MARGINALLY SEVERE WIND GUSTS. ANOTHER MAJOR STORM SYSTEM LOOKS LIKE IT WILL IMPACT THE AREA DURING THE EXTENDED FORECAST PERIOD. THERE CONT TO BE SOME TIMING AND PLACEMENT ISSUES WITH THIS NEXT SYSTEM...HOWEVER THE FAVORED ECMWF AND CMC GEM SHOW A DEEP CLOSED LOW/UPPER TROF AND ATTENDANT SFC LOW/FRONTAL SYSTEM WILL PROGRESS THRU THE MID MS VLY IN THE FRI-SAT TIME FRAME. ATTM I HAVE BOOSTED THE POPS IN TO THE HIGH CHANCE CAT. GLASS && .AVIATION... /1150 PM CDT SUN MAR 22 2009/ FOR THE 06Z TAFS... PRIMARY CONCERN FOR THE REST OF THE NIGHT IS LOW LEVEL WIND SHEAR ACROSS MUCH OF MISSOURI AND WEST CENTRAL ILLINOIS. LOW LEVEL JET IS RAMPING UP ACROSS THE AREA AND COULD PRODUCE WIND SHEAR OF AS MUCH AS 30-40KTS. WIND SHEAR WILL BE WEAKER FURTHER EAST. LIGHT SHOWERS OVER KANSAS AND NORTHWEST MISSOURI WILL CONTINUE TO MOVE SLOWLY EAST-NORTHEAST AND AFFECT CENTRAL AND NORTHEAST MISSOURI AROUND SUNRISE...OR SHORTLY THEREAFTER. STILL BELIEVE THAT VERY DRY AIR IN THE LOWER LEVELS WILL KEEP CIGS IN VFR RANGE...AND I DONT EXPECT THE RAIN TO BE HEAVY ENOUGH TO CAUSE VSBY PROBLEMS. WILL SEE GUSTY WINDS TOMORROW AFTERNOON AHEAD OF THE APPROACHING STORM SYSTEM...PERHAPS GUSTING UP TO 30-35KTS. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 22, 3:23 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT SUN MAR 22 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 323 PM CDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MAJOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL CONTINUE ON MONDAY MORNING FROM CENTRAL MISSOURI INTO WEST CENTRAL ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE LIKELY FROM NORTHEAST INTO CENTRAL MISSOURI LATE MONDAY NIGHT...AND ACROSS THE ENTIRE REGION ON TUESDAY AND TUESDAY NIGHT. HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. SOUTHERLY WINDS GUSTING UP TO 35 MPH...ARE ALSO EXPECTED MONDAY THROUGH TUESDAY AS A STORM SYSTEM INTENSIFIES OVER THE PLAINS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA FROM THURSDAY NIGHT THROUGH SATURDAY AS A NEW STORM SYSTEM IMPACTS THE NATIONS MIDSECTION. MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Illinois, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.